Vol. 25, No. 1, 1968

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
A chain rule for the transformation of integrals in measure space

Robin Ward Chaney

Vol. 25 (1968), No. 1, 33–57
Abstract

This paper deals with the composition of two transformations each of which is being used to effect a transformation of an (abstract) integral by means of a change of variable. The principal result is an abstract version of the “chain rule” in a purely measure-theoretic setting. This principal result is another in the line of extensions and variations of the theorem which asserts that if f and g are absolutely continuous real valued functions on suitable closed intervals on the line then g f is absolutely continuous if and only if (g′∘ f)fis integrable over the domain of f; and if g f is absolutely continuous then (g f) = (g′∘ f)f. This theorem has previously been generalized to functions on n-space. In this paper certain results of a similar type are presented in a general measure-theoretic setting.

Mathematical Subject Classification
Primary: 28.16
Milestones
Received: 25 March 1966
Revised: 21 April 1967
Published: 1 April 1968
Authors
Robin Ward Chaney